MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPORT CLEARVUE ISP IMPLANTABLE PORT WITH ATTACHABLE 8F CHRONOFLEX SILK OPEN; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

BARD ACCESS SYSTEMS POWERPORT CLEARVUE ISP IMPLANTABLE PORT WITH ATTACHABLE 8F CHRONOFLEX SILK OPEN; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 1608362
Medical Device Problem Codes Suction Problem (2170); Obstruction of Flow (2423); Aspiration Issue (2883)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the device was removed from the package and during device prep, it was noted that the catheter was unable to aspirate.A new device from the same lot was used to complete the procedure.There was no patient involvement.
 
Additional Manufacturer Narrative
Manufacturing review: dhr was reviewed and no deviations/issues were identified associated with this problem in regards to product materials or during packaging, manufacturing or qc inspection processes.Investigation summary: all necessary inspections were performed throughout all the manufacturing, packaging and inspection activities and for raw material utilized in the manufacture of this lot, in regards the problem described.Manufacturing records were reviewed (dhr, mrr¿s, scrap and mfg.Process changes) and there were not found evidence that the failure mode reported in this one clearvue isp port was returned for evaluation.Visual, functional, and microscopic evaluations were performed.The investigation is confirmed for inability to aspirate, and the event was found more specifically to be due to occlusion by manufacturing material.The port septum was removed.Microscopic evaluation revealed a large amount of clear material on the bottom of the port chamber.Material was also observed within the passage from the port stem to the port body.Manufacturing evaluation identified the material within the stem as over-mold material.The complaint has been confirmed to be manufacturing related.Labeling review: as this complaint has been determined to be manufacturing related, the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications has been determined to be not applicable.Labeling would not have prevented this issue.
 
Event or Problem Description
It was reported that the port catheter was removed from the package, during preparation the was noted that the port catheter was unable to aspirate.A new device from the same lot was used to complete the procedure.There was no patient involvement.

Brand Name
POWERPORT CLEARVUE ISP IMPLANTABLE PORT WITH ATTACHABLE 8F CHRONOFLEX SILK OPEN
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7580482
Report Number3006260740-2018-01287
Device Sequence Number1758824
Product Code LJT
UDI-Device Identifier00801741108082
UDI-Public(01)00801741108082
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K150514
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1608362
Device Catalogue Number1608362
Device Lot NumberRECP2062
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2018
Initial Date Received by Manufacturer 05/31/2018
Supplement Date Received by Manufacturer03/13/2019
Initial Report FDA Received Date06/07/2018
Supplement Report FDA Received Date03/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1